MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 ONYX AVM; AGENT, INJECTABLE, EMBOLIC

MICRO THERAPEUTICS, INC. DBA EV3 ONYX AVM; AGENT, INJECTABLE, EMBOLIC
Model Number 105-7100-080
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Bacterial Infection (1735); Cyst(s) (1800); Encephalopathy (1833); Fever (1858); Dysphasia (2195); Cognitive Changes (2551); Unspecified Nervous System Problem (4426); Swelling/ Edema (4577)
Date of Event 03/29/2023
Type of Reportable Event Serious Injury
Event or Problem Description
Medtronic received a report that the patient experienced difficulty swallowing, copious drooling requiring suctioning, failed swallow test and had neurological worsening post procedure.The event resulted in treatment with percutaneous intervention, surgical procedure and prolonged hospitalization.They had percutaneous endoscopic gastrostomy (peg) feeding tube placement.The event was not associated with a seizure and did not result from a device deficiency.There was a decline in mrs.The outcome was recovering/resolving.The site assessed the event as not related to the device or procedure, however, the sponsor assessed as possibly related to the embolization procedure.Additional information was received that the event is still recovering/resolving.The site has assessed the event as not related to the embolization procedure or study device, and probably related to the disease under study.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Additional information was received that the event was recovered/resolved on (b)(6) 2023.
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Event or Problem Description
Medtronic received a report about a patient who underwent a procedure in which 3 vials of onyx were used.There were no reported device issues or intraoperative issues.It was reported that the patient was expressively aphasic but following commands.A left eeg was placed and an mri was obtained showing table right chronic subdural hematoma and an unchanged left subdural hematoma and possible encephalopathic and aphasic.An explorative craniotomy was performed with some fluid accumulation but no obvious infection was noted.All cultures taken were negative.Encephalopathy workup was initiated.No further significant changes until on (b)(6) 2023 when the patient progressed to an obtunded state and was intubated for airway protection.Computerized tomography (ct) showed an increase in perihepatic ascites, an ileus and renal cyst.The patient had decrease in bilateral upper extremity pulses and edema to the right upper extremity.Ceftaz and vancomycin started on (b)(6) 2023 due to up trending leukocytosis and fever.Cultures taken were positive for gram negative rods and gram positive for cocci.This lead to further medical intervention, and the patient is being hospitalized with a new disability.The patient status was noted as recovered/resolved.

Brand Name
ONYX AVM
Common Device Name
AGENT, INJECTABLE, EMBOLIC
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
glen belmer
9775 toledo way
irvine, CA 92618
6122713209
MDR Report Key16702969
Report Number2029214-2023-00605
Device Sequence Number5616783
Product Code MFE
UDI-Device Identifier00847536006188
UDI-Public00847536006188
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
P030004
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Study,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/04/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/23/2025
Device Model Number105-7100-080
Device Catalogue Number105-7100-080
Device Lot NumberB493294
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/04/2023
Supplement Date Received by Manufacturer08/03/2023
09/15/2023
Initial Report FDA Received Date04/07/2023
Supplement Report FDA Received Date08/31/2023
10/04/2023
Date Device Manufactured12/16/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention; Disability;
Patient Age68 YR
Patient SexMale
Patient Weight78 KG